Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Help! Wellbutrin, Cymbalta, & Ambien Cr


  • Please log in to reply
6 replies to this topic

#1 A7Xfan

A7Xfan

    Just Registered

    ID: 29092

  • Just Registered
  • 4 posts

Posted 25 September 2008 - 11:01 AM

Hi all....
New to the site, and I'm kinda desperate for some help. Glad there are sites like this so I know I'm not the only one out there freakin' out.

Ok, so I've been on generic Ambien 10mg for well, I don't even know, but we're talking YEARS. I do shift work and I guess I'm just naturally anxious when I get off work, so taking Ambien works for me. I work 2 jobs, my day starts at 5:30am and I don't get home until 8pm. I am usually very good about going to bed between 9pm-915pm.

For the past 8 months, I've become more depressed than normal, so my dr. put me on Cymbalta 60mg. After a month or so, I didn't think it was helping so he upped me to 90mg. The only MAJOR side effect I've had is the profuse unexplained sweating. I'm not necessarily HOT, but I will just start sweating out of the blue. And when I did any kind of physical activity, sweating was so bad, I'd go home with a sopping wet shirt. Other side effects include just a little bit of jitteriness, shaking, and occasional full-body twitches when trying to fall asleep. Overall, pretty manageable. I've run out of the 30mg capsules, so I'm back down to 90mg...no big deal, no sick side effects (yet).

But, for the past 3 months, my depression has taken a major dip. Hypersomnia doesn't even explain it really. But even so, I was still having to take Ambien to get a full night's rest. So, about 1 1/2 wks ago, my dr. put me on Wellbutrin XL 300mg/day (2 150mg tabs in the am). First day was OK, but the subsequent days have been HELL. Granted, the suicidal thoughts have gone away, but I think it's probably because I'm so distracted by my other ailments.

First of all, ohhhhhhh my God, I shake like I've never shook before. The first night I was on it, I had a nightmare that I had a seizure (probably from reading the possible side effects in the pamphlet). Freaky, but really didn't think much of it because ever since going on Cymbalta, my dreams are very vivid, but not necessarily nightmarish. I went 3 more days taking my regular generic Ambien and both nights I woke up at 1:30am and couldn't go back to sleep. So, I called dr.'s office and asked to go on Ambien CR 12.5mg, hoping it would help me, at least until I got used to the Wellbutrin.

I am now going on day 3 of NO sleep. I am starting to freak out. I do my hair and my right leg quivvers. I do my own nails, and I shake so bad, I can't even hold the brush steady. Holding my hand in front of me, I look like someone on a hole and caffeine high. But at this point....I don't even CARE about the shaking. I just want to sleep....and sleep good. I don't want to go off the Wellbutrin because ironically, I think it's helping....but it IS causing life interferences, and insomnia is one I cannot tolerate.

I'm waiting on call back from dr. office now. Has anyone else had similar situation, what have you done? What should I do? Should I stay on the Wellbutrin? I seriously don't want to overdose, but I am getting to the end of my rope, I'm tempted to take two Ambien CR's and a sick day from work.

#2 Chenderson

Chenderson

    Member

    ID: 27060

  • Member
  • PipPipPip
  • 236 posts
  • Location:Lauderdale by the Sea, Florida

Posted 25 September 2008 - 03:06 PM

That might not be good to take two ambien while on the wellbutrin, you need to talk to your doc immediatly. Try and get some sleep!,Chris
I don't care to much for reality, but it's the only place to get a decent steak.

#3 A7Xfan

A7Xfan

    Just Registered

    ID: 29092

  • Just Registered
  • 4 posts

Posted 25 September 2008 - 06:48 PM

Dr's office finally called back suggesting I only take ONE 150mg of the Wellbutrin and follow up with dr @ my next appt which is the 7th. They also advised against taking two Ambien CR's, considering if you do the math, that's 25mg of Ambien, which, even on my worst night is more than twice the dose I've EVER taken. Work let me off a little bit early, so I am already in bed at 7pm. I have until 5:30am to get SOME sleep. Hopefully the fact that I even happened to miss my morning dose of Wellbutrin will help a little. I took one CR, but if I'm not asleep by 11pm, I'm taking another one. I CANNOT take another night of no sleep. I'm delirious, should not be working, let alone driving in this condition. Will report in tomorrow, hopefully I'll have some good news. Thanks for the reply.

*fingers crossed*

p.s. one of the side effects I forgot to mention aside from the severe shaking in my right leg is...well, it seems to be a "right side of the body" thing because I feel pressure in both ears but the right one feels like it's about to burst. I thought it was just an ear infection coming on, and I tried some Similisan drops, but no change. NOW I realize that's yet another side effect, so I'm just waiting it out, hoping with time it will go away. anyone else had problems with a particular side of the body being affected more than the other? maybe i'm just being paranoid, :hearts:

Edited by A7Xfan, 25 September 2008 - 07:09 PM.


#4 A7Xfan

A7Xfan

    Just Registered

    ID: 29092

  • Just Registered
  • 4 posts

Posted 26 September 2008 - 11:05 AM

I'm back, and let me tell you, missing yesterday's Wellbutrin dose was the best thing ever. I took my CR @ 8pm and was actually able to sleep. I don't think it was a good deep sleep like I've been used to but at this point, I can't complain.

I took one 150mg Wellbutrin and I'm not tweaking like I was yesterday, although I still am a little shaky. Hopefully I can get back some level of normalcy.......SOON!

#5 Lindsom

Lindsom

    Junior Member

    ID: 29071

  • Junior Member
  • PipPip
  • 92 posts
  • Location:San Francisco, CA

Posted 26 September 2008 - 12:23 PM

My doctor warned me about this exact thing with Wellbutrin. I take 25mg of Seroquel before bed, which can then knock me out. You aren't bipolar by chance are you? Apparently the reason she gves me seroquel for bedtime if because while I am not bipolar, my bother is severaly affected by it. Supposivly these keeps from from getting manic if the gene just happens to be hiding, and might help with the anxiety I have too.... We shall see how that goes.

I'm sorry it's making you feel like that though, ugh, I can imagine that would be annoying. I have been taking it for about 4 days now and so far feel nothing but a crash in the evening, which I had before anyways, lol.

#6 A7Xfan

A7Xfan

    Just Registered

    ID: 29092

  • Just Registered
  • 4 posts

Posted 28 September 2008 - 09:18 AM

My doctor warned me about this exact thing with Wellbutrin. I take 25mg of Seroquel before bed, which can then knock me out. You aren't bipolar by chance are you? Apparently the reason she gves me seroquel for bedtime if because while I am not bipolar, my bother is severaly affected by it. Supposivly these keeps from from getting manic if the gene just happens to be hiding, and might help with the anxiety I have too.... We shall see how that goes.

I'm sorry it's making you feel like that though, ugh, I can imagine that would be annoying. I have been taking it for about 4 days now and so far feel nothing but a crash in the evening, which I had before anyways, lol.



I don't think I'm bipolar, but then again, I don't know, never been diagnosed with anything other than depression.

Sleeping is much more productive now that I've cut back to 150mg. I've also noticed my shaking has gotten a little better. It's still there, but not as severe.

#7 jarichon

jarichon

    Just Registered

    ID: 53703

  • Just Registered
  • 2 posts
  • Gender:Male

Posted 14 October 2010 - 04:04 PM

I've been on Cymbalta for Major Depressive Disorder for about 4 months, but I'm not able to stay asleep at night. I can get to sleep, but awaken at about 1AM and then cannot get back to sleep. My psychiatrist mentioned that Ambien CR might help. My questions are: (1) Can I take Ambien CR with Cymbalta? (2) Are there any side effects for Ambien CR?

Edited by jarichon, 14 October 2010 - 04:04 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users